Discussion Board Forums General Discussion Does CC Cause Chills

Viewing 11 posts - 16 through 26 (of 26 total)
  • Author
    Posts
  • #37713
    gavin
    Moderator

    Hi Dianne,

    My dad also used to get the chills that you talk of and he never had a temperature when they came on. They just used to come out of nowhere and he would shake for a while then they just seemed to stop as quickly as they started. It freaked dad and us out when he first had them, but then he got used to them and we knew that they would stop soon. We spoke with dads doctor and Macmillan nurse about them and they could offer no concrete reasons as to why they happened, but they did both agree with Marions explanation of the nerve endings. He also had a metal stent and they seemed to happen more when he was released from hospital after his PDT treatment.

    Best wishes to you and your dad,

    Gavin

    #37712
    marions
    Moderator

    I would also like to add that chills can be part of this disease. We have seen quite frequently for rigors (chills) to come on suddenly. They appear to come on suddenly and are not accompanied by a spike in temperature. The search function will lead you to previous postings re: rigors (chills.) Several explanations have been given as to why this is happening one being that the nerve endings are reacting to the cancer. When my husband experienced these chills I would cover him with blankets and let it take its course. Generally, these episodes would last a few minutes only. It is important to distinguish between chills caused by an infection which always is signaled by a spike in temperature and the periodically appearing rigors.
    I agree with Rick in that it should be reported to the physician.
    Best wishes,
    Marion

    #37711
    rick-kamp
    Member

    Dianne,

    It is good that the stent is in place, but the bile duct can still narrow in other areas, stones could slow bile down, or sludge could build up. And the stent itself can cause some irritation and buildup of bacteria/clogging. It is not necessarily a bad thing or even something you can put your finger on, it just comes with the territory sometimes. I’m not sure how the antibiotics interfere with other meds, but Cipro would be the first line drug to treat cholangitis – 500mg 2X per day.

    I’ve had 2 bouts with it and neither had any clinical significance for me such as tumor growth or stent clogging, etc – it just happened. In any case, you should call the Dr. and report the fever – even if it is getting better (if he took tylenol that would artificially lower it).

    Best of luck!

    Rick

    #37710
    dianneh
    Participant

    I just took his temp, it’s 98.7, so it’s gone down. I do have a slue of antibiotics (Cipro) here Rick, maybe I should just start him on it? Oh crap, but if he takes the antibiotic then he has to stop the Warfarin again!

    Rick are you saying that an infection can start, even weeks after the stent was put in and even if there is no blockage? I thought the blockage caused the infection, due to the bile not getting out… so maybe he’s blocked up again…oh this is not good.

    I’ll keep checking his temp and if it goes back up I’ll be calling the Dr.

    Dianne

    #37709
    rick-kamp
    Member

    Dianne,

    Even a low grade fever along with the chills can be an indication of a cholangitis infection. It is worth a call to your Dr. The treatment for it is oral antibiotics and the sooner he gets started the better. If cholangitis gets a good head start it is much harder to battle down.

    I am just finishing off a course of antibiotics for cholangitis right now – my 2nd infection in the last year. This is common!

    Rick

    #37708
    dianneh
    Participant

    Good thing you mentioned the blood thinner (Warfarin), I forgot that he started taking them again too.

    Thanks to you too Jeff.

    #37707
    dianneh
    Participant

    Good morning to you both and thank you for your quick reply.

    I took Dad’s temp about an hour ago, it was 99.1, and I just took it again and it’s still 99, the high end of normal range.

    I just gave him a Tylenol to see if that helps and will check again in an other hour.

    I’ll let you know how it goes, thanks.

    Dianne

    #37706
    jeffgrieder
    Member

    Yeppers…. Marc does not get the chills as bad as he did after they got the stent in. And he has them bad!!! He still gets cold very easily. However, that could be because he is now taking a blood thinner as well for blood clots.

    #37705
    lainy
    Participant

    Good morning, Diane. Yes chills go with the territory. They can also mean an infection so watch to make sure there is no fever. Teddy is cold a lot. He always takes a jacket to a restaurant and at home in the evening is when he gets chilled the most and he really bundles himself up to watch TV at night.

    #37704
    katieloumatt
    Member

    Hi Dianne,

    I think from what I have read on other posts on here that reports of chills are quite common.

    Has your Dad got a fever associated with the chills? It may be an infection… I think if they continue he should call his doctor for advice.

    You could try putting ‘chills’ in the search engine at the top of the page.

    Hope you get some answers,

    Katie

    #3496
    dianneh
    Participant

    Hi everyone,

    My 81yr old Dad has intrahepatic CC and has been fitted with a metal stent, which they did about 4 weeks ago. He is not doing any chemo at the moment and has not had any radiation.

    This morning he complaint that he had the chills in the middle of the night. He had this once before about a week after they put the metal stent in, but has been fine since.

    Anyone have any idea’s as to what could cause this? Is it the cancer it self, the liver, his immune system, reaction to the stent, everything?!

    Thanks,

    Dianne

Viewing 11 posts - 16 through 26 (of 26 total)
  • You must be logged in to reply to this topic.